Numerical ranges of the product of operators

Hongke Du, Chi Kwong Li, Kuo-Zhong Wang, Yueqing Wang*, Ning Zuo

*Corresponding author for this work

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

We study containment regions of the numerical range of the product of operators A and B such that W(A) and W(B) are line segments. It is shown that the containment region is equal to the convex hull of elliptical disks determined by the spectrum of AB, and conditions on A and B for the set equality holding are obtained. The results cover the case when A and B are self-adjoint operators extending the previous results on the numerical range of the product of two orthogonal projections.

Original languageEnglish
Article number11-12
Pages (from-to)171-180
Number of pages10
JournalOperators and Matrices
Volume11
Issue number1
DOIs
StatePublished - 1 Mar 2017

Keywords

  • Numerical range
  • Product of matrices and operators

Fingerprint Dive into the research topics of 'Numerical ranges of the product of operators'. Together they form a unique fingerprint.

  • Cite this

    Du, H., Li, C. K., Wang, K-Z., Wang, Y., & Zuo, N. (2017). Numerical ranges of the product of operators. Operators and Matrices, 11(1), 171-180. [11-12]. https://doi.org/10.7153/oam-11-12